Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2022, 2:03 PM EDT for Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 6, 2022, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
692
WUUS52 KMLB 061803
SVRMLB
FLC127-061845-
/O.NEW.KMLB.SV.W.0052.220606T1803Z-220606T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
203 PM EDT Mon Jun 6 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North central Volusia County in east central Florida...
* Until 245 PM EDT.
* At 202 PM EDT, a severe thunderstorm was located 7 miles northeast
of DeLeon Springs, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Daytona Beach, DeLand and DeLeon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Frequent lightning is also occurring with this storm!
&&
LAT...LON 2929 8108 2907 8110 2907 8134 2926 8134
2927 8115 2928 8115
TIME...MOT...LOC 1802Z 195DEG 1KT 2917 8124
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock2 follow-up statements
310
WWUS52 KMLB 061820
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
220 PM EDT Mon Jun 6 2022
FLC127-061845-
/O.CON.KMLB.SV.W.0052.000000T0000Z-220606T1845Z/
Volusia FL-
220 PM EDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL VOLUSIA COUNTY...
At 219 PM EDT, a severe thunderstorm was located 10 miles northeast
of DeLeon Springs, moving north at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daytona Beach, DeLand and DeLeon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Frequent lightning was also occurring with this storm!
&&
LAT...LON 2929 8108 2907 8110 2907 8134 2926 8134
2927 8115 2928 8115
TIME...MOT...LOC 1819Z 201DEG 9KT 2922 8124
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock949
WWUS52 KMLB 061835
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
235 PM EDT Mon Jun 6 2022
FLC127-061845-
/O.EXP.KMLB.SV.W.0052.000000T0000Z-220606T1845Z/
Volusia FL-
235 PM EDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY
WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 2929 8108 2907 8110 2907 8134 2926 8134
2927 8115 2928 8115
TIME...MOT...LOC 1835Z 195DEG 1KT 2922 8124
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:31 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 9:31 AM EDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 931 AM EDT Mon Jun 6 2022 .UPDATE... A few minor tweaks to the forecast this morning, otherwise everything remains on track for an active afternoon. The sea breeze collision is expected to center over the interior today, with activity drifting towards the coast into the evening hours. Upper level support, cool temperatures aloft (-8 to -10C at 500mb), and bulk shear up to around 40kts could lead to a few strong to marginally severe storms, especially west of I-95. Main hazards with any storms this afternoon look to be wind gusts up to 50-60mph, hail up to quarter size, and lightning strikes. Locally heavy rainfall will also be possible, which could generate minor flooding concerns in areas that experience training storms or have received heavy rainfall over the last few days. Showers and storms should begin to develop by early afternoon (by 2pm), with chances diminishing from west to east this evening, clearing the coast by midnight. The Storm Prediction Center has upgraded today's Convective Outlook over east central Florida to a "Marginal" threat for severe weather. It will be hot again this afternoon, especially across the interior. High temperatures are forecast in the lower 90s west of I-95, with upper 80s along the coast. If spending time outside, be sure to drink plenty of water and take breaks in an air conditioned room, as needed. && .AVIATION... A band of low end MVFR/brief IFR CIGs has developed around KMCO/KISM, causing some reductions as of around 13Z. This feature is expected to erode as daytime heating ramps up, with VFR conditions prevailing outside of convection, otherwise. Storms this afternoon are likely to affect most terminals, before clearing the coast by around 3Z. A few strong to marginally severe storms will be capable of wind gusts 40 to 50kts and hail. Will monitor for updates to the current TEMPO groups, but CIG/VIS reductions in heavier showers and storms are likely. Once activity pushes offshore this evening, dry, VFR conditions are expected through the remainder of the period. && .MARINE... Mariners over the Atlantic waters and inland lakes should monitor the progress of storms this afternoon, which will drift offshore through the evening hours. Storms producing wind gusts up to 40 to 50kts will be possible. Otherwise, light winds this morning becoming E/SE around 10-12kts this afternoon and evening as the sea breeze develops. Then, veering offshore around 10kts or less overnight. Seas 3-4ft, with a 5ft swell building into the Gulf Stream. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 72 90 73 / 40 20 20 0 MCO 94 72 95 74 / 60 30 40 10 MLB 88 73 90 73 / 50 20 30 10 VRB 88 71 90 71 / 40 30 40 10 LEE 93 72 94 74 / 60 30 40 10 SFB 92 72 94 74 / 60 30 30 10 ORL 93 74 95 75 / 60 30 40 10 FPR 88 70 90 71 / 40 30 40 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Sedlock
Hazardous weather outlook, Jun 6, 9:56 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 956 AM EDT Mon Jun 6 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-062000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 956 AM EDT Mon Jun 6 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop this afternoon along collisions between the sea breeze, as well as outflow from previous storms. Wind gusts up to 50 to 60mph, quarter size hail, frequent lightning strikes, and locally heavy rainfall will be possible. Storms are expected to begin across the interior, drifting towards the coast into the evening hours. The greatest chance for strong to severe storms will be across Lake, Orange, Osceola, and Okeechobee counties this afternoon and evening. .FLOOD IMPACT... Periods of locally heavy rain will have the potential to produce minor flooding of streets and poor drainage areas, especially across locations which recently received persistent heavy rainfall or experience training storms. .RIP CURRENT IMPACT... There is a Moderate Risk of rip currents at area beaches. Persons should swim at a guarded beach and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms are forecast this afternoon and early evening. Any storms which develop will be capable of producing gusts in excess of 35 knots or greater over the larger inland lakes and the east central Florida Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Moderate risk of rip currents will continue at all east central Florida beaches the next several days. Scattered daily afternoon thunderstorms are in the forecast for the upcoming week, the strongest of which will remain capable of gusty winds, lightning strikes, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Fehling
In the hours before
Special weather statement, Jun 6, 1:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
141 PM EDT Mon Jun 6 2022
FLZ041-044-061830-
Northern Lake County FL-Inland Volusia FL-
141 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 230 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Juniper Springs. This storm was nearly stationary and
may drift slowly eastward.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pierson, Lake George, Sellers Lake, Astor Park and Alexander Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2935 8150 2908 8144 2905 8163 2910 8164
2925 8164
TIME...MOT...LOC 1741Z 252DEG 3KT 2914 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Jun 6, 1:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Mon Jun 6 2022
FLZ053-547-647-747-061845-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
154 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Brevard and
east central Osceola Counties through 245 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Viera, or near Rockledge. This storm was nearly stationary with
perhaps a slow drift to the east. This storm too was building
westward into eastern Osceola County as the sea breeze ventures
inland.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Melbourne, Rockledge, Cocoa Beach, Satellite Beach and Camp Holly
Fish Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2799 8100 2826 8090 2837 8064 2813 8056
TIME...MOT...LOC 1753Z 252DEG 3KT 2823 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Jun 6, 1:58 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
158 PM EDT Mon Jun 6 2022
FLZ041-141-061830-
Coastal Volusia FL-Inland Volusia FL-
158 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Volusia
County through 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of DeLand Airport, or 8 miles east of DeLeon Springs.
This storm was nearly stationary. Another strong storm was
developing over Lake Helen to the south.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2884 8130 2921 8140 2926 8112 2903 8101
TIME...MOT...LOC 1757Z 195DEG 1KT 2915 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:41 PM EDT | Special Weather Statement | MLB | Flagler | 49 min |
| Jun 6, 1:54 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| Jun 6, 1:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jun 6, 2:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 29 min |
| Jun 6, 2:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 6, 2:23 PM EDT | Special Weather Statement | MLB | Flagler | 52 min |
| Jun 6, 2:26 PM EDT | Areal Flood Advisory | MLB | Brevard | 3 hr |
| Jun 6, 2:34 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 41 min |
| Jun 6, 2:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 6, 2:50 PM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| Jun 6, 3:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jun 6, 3:24 PM EDT | Areal Flood Advisory | MLB | Brevard | 96 min |
| Jun 6, 3:28 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jun 6, 3:31 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Jun 6, 3:40 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 50 min |
| Jun 6, 3:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 49 min |
| Jun 6, 3:49 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 116 min |
| Jun 6, 4:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 6, 4:20 PM EDT | Special Weather Statement | MLB | Orange | 40 min |
| Jun 6, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 48 min |
| Jun 6, 4:32 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 6, 4:33 PM EDT | Special Weather Statement | MLB | Indian River | 27 min |
| Jun 6, 5:00 PM EDT | Areal Flood Advisory | MLB | Brevard | 90 min |
| Jun 6, 5:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 6, 5:15 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
| Jun 6, 5:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Jun 6, 5:24 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 6, 5:56 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 6, 6:00 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
| Jun 6, 6:04 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 41 min |
| Jun 6, 6:13 PM EDT | Tornado Warning | MLB | Saint Lucie | 32 min |
| Jun 6, 6:44 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 31 min |
| Jun 6, 6:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 6, 6:50 PM EDT | Tornado Warning | MLB | Saint Lucie | 25 min |
| Jun 6, 7:15 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 30 min |
| Jun 6, 7:38 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 112 min |
| Jun 6, 7:46 PM EDT | Special Weather Statement | MLB | Martin | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.